Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 112, NWS Little Rock, AR

June 9, 2011Jefferson County, Lincoln County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 9, 2011, 5:28 PM CDT for Jefferson County, Lincoln County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 5:28 PM CDT (22:28 UTC)
Expired
Jun 9, 2011, 7:30 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 90 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
609 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WGUS54 KLZK 092228
FFWLZK
ARC069-079-100030-
/O.NEW.KLZK.FF.W.0112.110609T2228Z-110610T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
528 PM CDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN SOUTHEAST ARKANSAS...
  EXTREME NORTH CENTRAL LINCOLN COUNTY IN SOUTHEAST ARKANSAS...

* UNTIL 730 PM CDT

* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A NEARLY STATIONARY CLUSTER OF SHOWERS AND THUNDERSTORMS NEAR      
  SWAN LAKE. THE RADAR ESTIMATED 1 TO 2 INCHES OF RAIN ALONG         
  HIGHWAY 88 BETWEEN SWAN LAKE AND ENGLISH. GIVEN MORE HEAVY RAIN...
  FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION WILL        
  TAPER OFF DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR   
  ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LANGFORD...           ENGLISH LAKE...       SWAN LAKE...
  SWEDEN...             ROUND LAKE...         RISING STAR PARK...
  MCDONALD LAKE...      LOCK AND DAM NUMBER 3...
  LAKE FARM...          HUFFS ISLAND PARK...  ENGLISH...
  BIRMAC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3423 9172 3422 9159 3412 9159 3415 9175

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:04 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 9, 2:04 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
204 PM CDT THU JUN 9 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
UPPER FLOW WILL FLATTEN OUT A BIT...WHICH WILL ALLOW A FRONT OUT
IN THE PLAINS TO APPROACH THE REGION SATURDAY. AHEAD OF THE
FRONT...WITH LITTLE UPPER SUPPORT AND MOSTLY SUBSIDENCE...ONLY
ISOLATED SHOWERS/STORMS WILL BE POSSIBLE. AT THIS POINT...I/M NOT
CONFIDENT ENOUGH TO INCLUDE MENTIONABLE POPS IN THE FORECAST GIVEN
THE LAST FEW DAYS. ANYTHING THAT DEVELOPS CAN BE HANDLED WITH A
SHORT-TERM UPDATE.

THE FRONT WILL LIKELY ENTER NORTHWEST ARKANSAS ON SATURDAY...THEN
STALL OUT AS IT HITS THE FLAT UPPER FLOW. IT WILL THEN MOVE BACK
TO THE NORTHEAST AS A WARM FRONT ON SUNDAY...AS THE UPPER RIDGE
BEGINS TO EXPAND BACK INTO THE REGION. THE BEST CHANCES FOR ANY
MEASURABLE RAINFALL FROM THIS FRONT WILL BE MOSTLY IN THE NORTHERN
PORTION OF ARKANSAS...NEAR THE MISSOURI BORDER. OVER THE REMAINDER
OF THE STATE...RAINFALL WILL BE ISOLATED AT BEST.

TEMPERATURES WILL REMAIN ABOVE AVERAGE FOR THIS TIME OF YEAR.
&&

.LONG TERM...MONDAY THROUGH THURSDAY
MAIN UPPER RIDGE AXIS WILL BE TO THE SW OF AR AT THE START OF THE
LONG TERM...WITH NW FLOW ALOFT OVER PORTIONS OF AR AND THE MID MS
RIVER VALLEY REGION. WILL CONTINUE WITH POPS OVER NRN AND NERN
SECTIONS OF THE CWA AS UPPER DISTURBANCES MOVE OVER THIS REGION OF
THE STATE. THE INFLUENCE OF THIS RIDGE DOES EXPAND NEWD FOR
TUE...WITH POPS DECREASING SOME FOR MUCH OF THE CWA. HOWEVER...STILL
KEEP SLIGHT CHANCE POPS GOING FOR THE FAR NERN COUNTIES. BY LATER
NEXT WEEK...THIS UPPER RIDGE LOOKS TO FLATTEN OUT AGAIN...WITH NEARLY
ZONAL TO NW UPPER FLOW OVER MUCH OF THE CENTRAL CONUS. WITH
DISTURBANCES PASSING OVER THE REGION IN THIS ZONAL/NW FLOW
ALOFT...DO CONTINUE WITH POPS FOR THE NRN COUNTIES...ESPECIALLY LATE
IN THE PERIOD AS THE MAIN RIDGE AXIS DRIFTS FURTHER SW AWAY FROM THE
REGION.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     69  91  69  91 /  10  10  10  20
CAMDEN AR         70  96  68  95 /  10  10  10  20
HARRISON AR       67  87  67  88 /  10  10  20  30
HOT SPRINGS AR    71  94  70  94 /  10  10  10  20
LITTLE ROCK   AR  71  94  72  94 /  10  10  10  20
MONTICELLO AR     71  97  72  96 /  10  10  10  20
MOUNT IDA AR      68  92  66  92 /  10  10  10  20
MOUNTAIN HOME AR  68  89  68  90 /  10  10  20  30
NEWPORT AR        71  94  71  93 /  10  10  10  20
PINE BLUFF AR     71  95  70  96 /  10  10  10  20
RUSSELLVILLE AR   70  92  68  92 /  10  10  10  20
SEARCY AR         69  94  68  93 /  10  10  10  20
STUTTGART AR      71  95  73  95 /  10  10  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...62
Hazardous weather outlook, Jun 9, 5:00 AM CDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUN 9 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE AFTERNOONS.
HOWEVER...THERE WILL BE A SLIGHTLY BETTER CHANCE OF THUNDERSTORMS
FRIDAY AND SATURDAY AS A COLD FRONT APPROACHES FROM THE NORTH. SOME
STORMS COULD BECOME STRONG.

HIGH PRESSURE WILL CONTINUE THROUGH THE EXTENDED PERIOD OF THE
FORECAST. THIS WILL KEEP ABOVE NORMAL TEMPERATURES OVER MUCH OF
ARKANSAS. PEOPLE SHOULD USE CAUTION IF OUTSIDE BY WEARING LIGHT
COLORED CLOTHING AND DRINKING PLENTY OF WATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

In the hours before

Special weather statement, Jun 9, 4:24 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
424 PM CDT THU JUN 9 2011

ARZ056-063-064-092210-
CLEVELAND AR-JEFFERSON AR-LINCOLN AR-
424 PM CDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...WESTERN
LINCOLN AND NORTHEASTERN CLEVELAND COUNTIES UNTIL 515 PM CDT...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STAR CITY MUNI ARPT...OR NEAR STAR CITY...
MOVING NORTH AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STAR CITY...          WOODVILLE...          WHITEFIELD...
  NEBO...               GRADY...              FEENYVILLE...
  CANE CREEK LAKE...    YORKTOWN...           TARRY...
  PINEBERGEN...         PALMYRA...            GRIFFITH SPRING...
  GLENDALE...           GARNETT...            CRIGLER...
  CORNERVILLE...        CALHOUN...            TAMO...

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL
THE STORM PASSES.

&&

LAT...LON 3413 9203 3413 9169 3383 9174 3383 9196
TIME...MOT...LOC 2124Z 180DEG 6KT 3393 9185

46
Special weather statement, Jun 9, 4:49 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
449 PM CDT THU JUN 9 2011

ARZ056-057-064-092235-
ARKANSAS AR-JEFFERSON AR-LINCOLN AR-
449 PM CDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARKANSAS...SOUTHEASTERN
JEFFERSON AND EXTREME NORTHERN LINCOLN COUNTIES UNTIL 530 PM CDT...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ENGLISH...OR 3 MILES SOUTHEAST OF SWAN
LAKE...MOVING NORTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WOODVILLE...          RICHARDSON...
  LITTLE BAYOU METO PARK...                   LANGFORD...
  ENGLISH LAKE...       SWAN LAKE...          SARASSA...
  REYDELL...            LODGE CORNER...       CORNERSTONE...
  BAYOU METO STATE GAME AREA...               VALLIER...
  TAMO...               SWEDEN...             SARASSA LAKE...
  SALT BAYOU...         ROUND LAKE...         RISING STAR PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.

&&

LAT...LON 3437 9177 3433 9150 3408 9160 3411 9179
TIME...MOT...LOC 2149Z 192DEG 3KT 3418 9165

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 4:24 PM CDTSpecial Weather StatementLZKLincoln46 min
Jun 9, 4:49 PM CDTSpecial Weather StatementLZKArkansas46 min
Jun 9, 4:52 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lincoln38 min
Jun 9, 5:39 PM CDTSpecial Weather StatementLZKLincoln46 min

Nearby

Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.